Thunderstorm Wind, Oneida
- When
- July 5, 5:50 PM EST
- Where
- Oneida County, Clark Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.100, -75.383
Thunderstorm winds downed trees and wires.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 5, 1:45 PM EST, 4 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT TUE JUL 5 2005 .SHORT TERM(TONIGHT - THU)... UPDATED...DECIDED TO ISSUE FFA FOR NRN TIER OF PA AND MOST OF CNTRL NY. BANDS OF CONVECTION ARE FORMING TO THE W OF CWA AND HEADING E-NE PARRALLEL TO UPR LVL FLO. DWPTS WERE CLSE TO 70F AND SEE NO REASON WHY THIS ACVTY WILL WEAKEN AS IT REACHED C NY AND NRN TIER THIS EVE. THIS IS A LOCALIZED FLASH FLOOD THREAT...AND THIS WILL BE EMPHASIZED IN THE WATCH STATEMENT. WILL CONT SPS FOR REST OF NE PA AND SULLIVAN CO NY AND HIGHLIGHT POTENTIAL FOR LATER THIS EVENING. - NICOSIA PRVS DSCN... SCTRD BANDS OF TSRA FORMING ACRS WRN NY AND NW PA IN ADVANCE OF ANTHR UPR LVL WAVE. THIS FEATURE IS PROGGED TO WORK NE AND LEAD TO THE ENHANCEMENT OF AN UPR LVL JET ENTRANCE CIRC OVR NY/PA. THIS WILL ALLOW A SFC BNDRY TO DROP S INTO C NY. SIGNFT UPR LVL DVRG WILL LEAD TO THE DVLPMENT OF A SFC LO OVR NY/PA/NJ AREA AND EVENTUALLY THIS LO TRACKS SOMEWHERE INTO SRN NEW ENGLAND. WITH A BNDRY DROPPING S AND FLO PARALLEL TO THE BNDRY AND RELATIVE HI PW/S (1.75 INCH) STREAMING IN FROM THE SW...THE THREAT REMAINS FOR FLASH FLOODING INTO THIS EVE. STILL A BIT TOO EARLY TO PINPOINT THE HIGHEST THREAT AREA SO WILL KEEP STATEMENT GOING. THERE IS ALSO A SVR THREAT INTO EARLY THIS EVENING AS SOME STORMS COULD PULSE DUE TO DRY AIR AT MID-LVL/S INITIALLY. PROFILES ARE MARGINAL FOR SVR BUT WITH DRY AIR AT MID-LVLS ANY DOWNDRAFTS THAT FORM COULD BE LOCALLY ENHANCED. WILL CONT SPS FOR THE POTENTIAL FOR SVR AND FF INTO TONIGHT. FFA WILL BE ISSUED IF AND WHEN THE THREAT TIME AND AREA IS MORE DEFINED...IF IT MATERIALIZES. UPR LVL WAVE WORKS E OF NY/PA BY AFTER MIDNIGHT AS YET ANTHR WORKS INTO THE REGION WED. RESIDUAL LL MOISTURE WILL BE IN PLACE...ESP IN THE NRN AND ERN CWA. THUS SEE CHC/S FOR SHWR AND TSRA WED HIGHEST POPS IN THE N AND E CWA. THIS NEXT WAVE PASSES AND YET ANTHR AFFECTS THE REGION ON THU CONT CHC/S FOR SHRA/TSRA. - DJN && .LONG TERM (THU NITE - TUES)... LOTS TO DEAL WITH ESPLY EARLY THIS PERIOD. PERSISTENT UPR LOW OVER FCST AREA THRU SAT WITH REMNANTS OF TS CINDY PSBLY ADVECTING NORTHWARD WITH TROPICAL SHOWERS OR THUNDERSTORMS INTO SAT. ALWAYS LOTS OF UNCERTAINTY WHEN DEALING WITH UPR LOWS...BUT HPC FLWG ECMWF WHICH SHOWS UPR FEATURE WILL LIFT TO NEW ENGLAND OVER THE WEEKEND. THIS STILL LEAVES US IN NWLY CYCL FLOW...BUT SFC HIGH PRESSURE BUILDS IN THROUGH TUESDAY. WL ACCEPT THIS GUIDANCE FOR NOW...BUT WOULDN/T BE SURPRISED TO SEE A SLOWER TREND TO CUTOFF LOW...WITH MORE PESSIMISTIC WX ERLY NEXT WEEK. HPC/MEX TEMPS GENLY ACCEPTED WITH NEAR NORMAL READINGS. -JAB .AVIATION (05/18Z - 06/18Z)... GENLY VFR FLIGHT CONDS XPCTD THRU 23Z WITH AREAS OF MVFR VSBY IN HZ. TSRA INCRS IN COVERAGE THIS EVENING AHD OF COLD FRONT MOVING INTO AREA. CIGS/VSBYS WILL LWR TO WDSPRD MVFR. CELLS LKLY TO PRODUCE HVY RAFL...THEN AS PCPN ENDS AFT 08Z...AREAS IFR LIKELY ESPLY ELM-ITH-BGM. SLOLY IMPVG CONDS AFT 13Z WEDS. -JAB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FFA UNTIL MIDNIGHT FOR NYZ009-015>018-022>025-036- 037-044>046-055-056 .PA...FFA UNTIL MIDNIGHT PA038>039 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 404 AM EDT TUE JUL 5 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-060930- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 404 AM EDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... A COLD FRONT WILL CROSS THE REGION FROM NORTHWEST TO SOUTHEAST...SETTING OFF THUNDERSTORMS ALONG THE WAY. A FEW THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING COULD PRODUCE DAMAGING WIND GUSTS AND HAIL...MAINLY IN CENTRAL NEW YORK. AFTER SUNSET...THE THUNDERSTORM LINES WILL BEGIN TO TRAIN AND BACK BUILD...AND COULD PRODUCE HIGH HOURLY RAINFALL RATES AND LEAD TO FLASH FLOODING. THE THREAT FOR ANY FLOODING WILL BE GREATEST IN THE VICINITY AND SOUTH OF THE STATE BORDER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. ALSO...RAINFALL SPOTTERS ARE ASKED TO CALL IN THEIR SIGNIFICANT RAINFALL REPORTS. MC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 331 PM EDT TUE JUL 5 2005 NYZ062-PAZ043-044-047-048-072-060300- LACKAWANNA PA-LUZERNE PA-PIKE PA-SOUTHERN WAYNE PA-SULLIVAN NY- WYOMING PA- 331 PM EDT TUE JUL 5 2005 ...POTENTIAL FOR THUNDERSTORMS WITH VERY HEAVY RAINFALL LATE THIS EVENING AND OVERNIGHT IN NORTHEAST PENNSYLVANIA AND THE CATSKILLS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS EVENING AND BECOME MORE NUMEROUS OVERNIGHT IN NORTHEAST PENNSYLVANIA AND THE CATSKILLS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM LATE EVENING INTO THE OVERNIGHT HOURS IN THESE AREAS. THERE IS A POSSIBILITY THAT A FEW THUNDERSTORMS COULD PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOOD PROBLEMS...ESPECIALLY OVER SMALL STREAMS...CREEKS AND IN POOR DRAINAGE AREAS. A FRONTAL SYSTEM WILL DROP SOUTH INTO CENTRAL NEW YORK THIS EVENING AS LOW PRESSURE FORMS ON THE FRONT. THIS FRONT AND LOW PRESSURE SYSTEM WILL COMBINE WITH A WARM AND HUMID AIR MASS IN PLACE AND LEAD TO THE POSSIBILITY OF THUNDERSTORMS WITH VERY HEAVY RAIN. IF THE THREAT OF FLASH FLOODING BECOMES MORE CERTAIN...FLASH FLOOD WATCHES WILL BE ISSUED FOR THE REMAINDER OF NORTHEAST PENNSYLVANIA AND THE CATSKILLS LATER THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. NICOSIA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 332 PM EDT TUE JUL 5 2005 NYZ015-052000- YATES NY- 332 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 40 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR RUSHVILLE..AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... FERGUSON CORNERS AT 345 PM EDT BENTON AT 350 PM EDT BELLONA STN AT 355 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 500 PM EDT TUE JUL 5 2005 NYZ017-052130- CAYUGA NY- 500 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 40 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR GENOA..AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SHERWOOD AND CASCADE AT 505 PM EDT LOCKE AND MORAVIA AT 510 PM EDT MONTVILLE AT 515 PM EDT KELLOGGSVILLE AT 520 PM EDT DRESSERVILLE AND SEMPRONIUS AT 525 PM EDT COMO AT 530 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 525 PM EDT TUE JUL 5 2005 NYZ017-044-052200- CAYUGA NY-CORTLAND NY- 525 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 45 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR LOCKE..AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COMO AND GRACIE AT 530 PM EDT CORTLAND WEST AND MUNSONS CORNERS AT 535 PM EDT HOMER AND CORTLAND AT 540 PM EDT EAST HOMER AND MC GRAW AT 550 PM EDT SOLON AT 600 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 645 PM EDT TUE JUL 5 2005 NYZ055-056-052315- BROOME NY-TIOGA NY- 645 PM EDT TUE JUL 5 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS TO 40 MPH AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR BARTON AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... LOUNSBERRY AND TIOGA CENTER AT 650 PM EDT CATATONK AT 655 PM EDT OWEGO AT 700 PM EDT APALACHIN AND CAMPVILLE AT 710 PM EDT TIOGA TERRACE AND ENDICOTT AT 715 PM EDT FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY RRM
The Ft Drum radar (KTYX), 77 km away, was scanning. The volume nearest the first event began at 22:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and wires.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467147.